What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 1, 5:19 PM CST, 1 minute earlier.
Area forecast discussion, Aug 1, 5:19 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
619 PM CDT Sun Aug 1 2021
.AVIATION...
Broken line of thunderstorms along a boundary has produced
thunderstorm activity at AUS and DRT already this afternoon. The
boundary should be pushing into the San Antonio sites within the next
1-2 hours and could bring additional storms to these terminals before
the evening ends. Additional isolated to scattered activity will
remain possible through much of the period, but the best chances for
rain will primarily be during the afternoon hours. Light northerly
flow will prevail behind the boundary through tomorrow.
&&
.PREV DISCUSSION... /ISSUED 230 PM CDT Sun Aug 1 2021/
SHORT TERM (Tonight through Monday Night)...
The outflow boundary/front was moving through the Hill Country and
southern Edwards Plateau mid afternoon. There has been a slightly
better southward push with it than east, with numerous showers and
storms along and behind it across the western Hill Country and
Edwards Plateau. Through the remainder of the afternoon and evening
the highest PoPs are aligned along and north of U.S. 90 and along and
west of I-35. We will continue to watch for the potential for some
stronger downdrafts and gusty winds given the inverted-v soundings
yielding DCAPE values of 1000-1300 J/kg. In addition, some localized
pockets of 1 to 3 inches of rain could occur in some of the clusters
through the western Hill Country and southern Edwards Plateau through
sunset.
Tonight's forecast is tricky, as some of the convective allowing
models are insisting that the upstream convection and mid level
energy currently across West Texas could reinvigorate showers and
some thunderstorms overnight into western and northern portions of
the CWA. The main front looks to push into the region tomorrow. The
front, combined with mid level forcing and moisture pool dropping
south into the region, will contribute to good chances for showers
and thunderstorms tomorrow into tomorrow night.
Cooler forecast high temperatures and lower DCAPE values should
limit the threat of storms producing stronger wind gusts on Monday.
However, some localized pockets of heavy rainfall could occur, with
precipitable water values forecast to be around 2.1-2.3 inches,
which is around 2 standard deviations above the mean CFSR
climatology values for this time of year. Some pockets of 1 to 3
inches of rainfall are not out of the question Monday through Monday
night.
LONG TERM (Tuesday through Sunday)...
As the front gradually washes out across Central Texas, rain chances
will persist, generally with isolated to scattered areal coverage,
across the region through midweek. Greatest focus for rain will
likely concentrate better across the southern portions of the CWA
and along the Rio Grande where the greatest surface convergence and
moisture with PWATS between 1.85 and 2.15 inches shall exist nearest
the front. This is also where isolated locally heavy rainfall may
still be possible at times. Elsewhere, including along the I-35
corridor, operational runs of the mid-range models along with the
ensemble guidance have shown a decrease in the QPF amounts over the
next 5 to 7 days compared to yesterday. The daytime temperatures
trend several degrees below climatological average through at least
midweek with the uptick in moisture and the push of slightly drier
air fin the wake of the front out of the north. The morning lows
across the Hill Country will likely trend slightly cooler otherwise
overnights will remain warm and humid elsewhere with temperatures
near normal.
Friday seems to be a little tricky on rain chances as the GFS/CMC
guidance stays mostly dry with weak mid-level ridging rebuilding
across the region while the European has the signal for some rain
across the region as it delays the development of the mid-level
ridge slightly. Will keep PoPs in the 20 to 30 percent range into
Friday for now. Rain chances then mainly cutoff for the weekend.
However, the coastal plains may have the opportunity for isolated
shower or thunderstorm activity associated with the seabreeze.
Afternoon temperatures should rebound with the highs returning to
near seasonal average. However, like after the last few rainfall
events, we'll see how much the soil moisture may factor those
afternoon highs. As typical in the summer, nights stay warm and
humid.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 75 88 74 92 73 / 40 70 50 20 10
Austin Bergstrom Intl Airport 75 89 73 92 72 / 40 70 50 20 10
New Braunfels Muni Airport 75 90 73 92 73 / 30 60 50 30 20
Burnet Muni Airport 74 86 71 90 70 / 60 70 40 20 10
Del Rio Intl Airport 78 92 76 93 75 / 50 50 60 40 40
Georgetown Muni Airport 74 87 72 91 71 / 50 70 40 20 10
Hondo Muni Airport 75 89 74 91 73 / 40 50 50 40 40
San Marcos Muni Airport 75 90 73 92 72 / 40 60 50 30 20
La Grange - Fayette Regional 78 90 75 92 75 / 30 50 60 30 20
San Antonio Intl Airport 76 88 74 91 74 / 40 50 50 30 20
Stinson Muni Airport 78 91 77 92 75 / 30 50 60 40 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term/Aviation...Hampshire
Long-Term...04
Hazardous weather outlook, Aug 1, 3:33 AM CST, 13 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
433 AM CDT Sun Aug 1 2021
TXZ171>173-183>194-202>209-217>225-228-020945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
433 AM CDT Sun Aug 1 2021
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Scattered thunderstorms are expected to develop this afternoon
through tonight. Hot temperatures in the mid to upper 90s near the
thunderstorms could lead to a few strong downdrafts, with wind
gusts over 50 mph possible late this afternoon and early this
evening. A few storms could also produce heavy downpours up to 2
inches.
Elevated heat index values of 105 to 109 degrees are forecast this
afternoon mainly along and east of the I-35 corridor.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Scattered thunderstorms are expected Monday through Thursday.
Isolated pockets of heavy rainfall will be possible each day.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 1, 1:29 PM CST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
229 PM CDT Sun Aug 1 2021
TXZ184>187-012015-
Kerr TX-Edwards TX-Real TX-Bandera TX-
229 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...
NORTHWESTERN KERR...EDWARDS AND NORTHERN REAL COUNTIES UNTIL 315 PM
CDT...
At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northwest of Rocksprings to 13 miles
northwest of Kerr Wildlife Management Area. Movement was southwest at
15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Rocksprings, Kerr Wildlife Management Area, Lost Maples State Natural
Area, Us-83 Near The Kerr-Kimble County Line, The Intersection Of I-
10 And Us 290, Us-377 Near The Kimble-
Edwards County Line, Prade Ranch, Devil's Sinkhole State Natural Area
and Us-277 Near The Sutton-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 9953 2984 9935 2984 10070 3029 10066
TIME...MOT...LOC 1929Z 023DEG 15KT 3014 10029 3018 9970
BRADY
Special weather statement, Aug 1, 2:16 PM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
316 PM CDT Sun Aug 1 2021
TXZ183>185-187-202-203-012100-
Uvalde TX-Kinney TX-Val Verde TX-Edwards TX-Real TX-Bandera TX-
316 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...NORTHERN
KINNEY...NORTHERN UVALDE...SOUTHWESTERN EDWARDS...EASTERN VAL VERDE
AND REAL COUNTIES UNTIL 400 PM CDT...
At 316 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lost Maples State Natural Area to near
Camp Wood to near Loma Alta. Movement was southwest at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Del Rio, Brackettville, Leakey, Vanderpool, Loma Alta, Camp Wood,
Lake View, Laguna, Barksdale, Tuff, Concan, Amistad Acres, Vance,
Cline, Reagan Wells, Utopia, Alamo Village, Carta Valley, Amistad
Village and Black Brush Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3007 10109 2987 10028 2989 9935 2947 9949
2923 10013 2944 10106 2946 10106 2947 10109
2947 10111 2948 10113 2947 10115 2952 10118
TIME...MOT...LOC 2016Z 053DEG 25KT 2981 9956 2969 9997 2990 10083
CPSpecial weather statement, Aug 1, 4:36 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
536 PM CDT Sun Aug 1 2021
TXZ206-012315-
Comal TX-
536 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COMAL COUNTY UNTIL 615 PM
CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm over
Spring Branch, or 11 miles west of Canyon Lake Dam, moving south at
10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Canyon Lake, Bulverde, Guadalupe River State Park, Spring Branch,
Smithson Valley, Timberwood Park, Anhalt, Honey Creek State Natural
Area and Specht Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3001 9831 2975 9827 2974 9840 2975 9841
2974 9842 2973 9848 2975 9853 2987 9850
3001 9833
TIME...MOT...LOC 2236Z 000DEG 10KT 2989 9839
CPSpecial weather statement, Aug 1, 5:01 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
601 PM CDT Sun Aug 1 2021
TXZ187-189-204>206-020000-
Comal TX-Bexar TX-Medina TX-Bandera TX-Kendall TX-
601 PM CDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MEDINA...
SOUTHEASTERN BANDERA...SOUTHERN KENDALL...NORTHWESTERN BEXAR AND
SOUTHWESTERN COMAL COUNTIES UNTIL 700 PM CDT...
At 601 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hill Country State Natural Area to Pipe
Creek to near Boerne to Bergheim. Movement was southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
San Antonio, Universal City, Live Oak, Boerne, Selma, Hondo, Bandera,
San Antonio Int Airport, Leon Valley, Helotes, Fair Oaks Ranch,
Bulverde, Shavano Park, Hollywood Park, Cross Mountain, Walnut Grove,
Bandera Falls, The Dominion, Mico and Kreutzberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2990 9855 2960 9830 2959 9831 2956 9830
2936 9920 2962 9929 2979 9893 2978 9892
2980 9891 2987 9877
TIME...MOT...LOC 2301Z 307DEG 7KT 2959 9920 2971 9894 2974 9871 2981
9857
CP